MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM; SCREW, FIXATION, BONE
Model Number 657316
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported by a customer "during the intervention, a metal part separated from the thread of the variax screw.The metal part and the screw were kept but not decontaminated.The surgeon was able to retrieve the metal part that had disengaged from the screw.Metal part and screws put in a pot.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the locking mechanism / thread of the returned locking screw is indeed completely damaged, most of the thread has been torqued / thorn / broken off.A close up views done by the microscope indicating that the screw head t10 drive is still intact.This gives us an indication that the screw must have been forced / inserted on a too steep angle which resulted in the separation of the first two windings of the locking thread.It can be concluded that inappropriate positioning during screw insertion (on a too steep angle) has caused these damages / abrasions.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by inappropriate positioning during screw insertion (on a too steep angle).If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9490932
Report Number0008031020-2019-02288
Device Sequence Number11282577
Product Code HWC
UDI-Device Identifier07613327086874
UDI-Public07613327086874
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657316
Device Catalogue Number657316
Device Lot NumberL46157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1